Alert archive / California / Wind Advisories in 2024

Wind Advisory 23, NWS Eureka, CA

November 5, 2024

NWS Eureka, CA issued this wind advisory at Nov 5, 2024, 1:51 AM PST. It took effect at Nov 5, 2024, 10:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2024, 1:51 AM PST (09:51 UTC)
In effect from
Nov 5, 2024, 10:00 PM PST
Expired
Nov 6, 2024, 6:00 PM PST
In force
20 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

555 
WWUS76 KEKA 050951
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
151 AM PST Tue Nov 5 2024

CAZ115-052300-
/O.NEW.KEKA.WI.Y.0023.241106T0600Z-241107T0200Z/
Southern Lake-
Including Hidden Valley Lake, Clearlake, Middletown, and
Clearlake Park
151 AM PST Tue Nov 5 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST 
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Gusts up to 55 mph possible on ridgetops.

* WHERE...Eastern Lake County.

* WHEN...From 10 PM this evening to 6 PM PST Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
5 follow-up statements
660 
WWUS76 KEKA 052017
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1217 PM PST Tue Nov 5 2024

CAZ115-060430-
/O.CON.KEKA.WI.Y.0023.241106T0600Z-241107T0200Z/
Southern Lake-
Including Clearlake Park, Middletown, Hidden Valley Lake, and
Clearlake
1217 PM PST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM 
PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Gusts up to 55 mph possible on ridgetops.

* WHERE...Eastern Lake County.

* WHEN...From 10 PM this evening to 6 PM PST Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
334 
WWUS76 KEKA 060417
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
817 PM PST Tue Nov 5 2024

CAZ115-061230-
/O.CON.KEKA.WI.Y.0023.241106T0600Z-241107T0200Z/
Southern Lake-
Including Middletown, Clearlake Park, Hidden Valley Lake, and
Clearlake
817 PM PST Tue Nov 5 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Gusts up to 55 mph possible on ridgetops.

* WHERE...Eastern Lake County.

* WHEN...Until 6 PM PST Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
476 
WWUS76 KEKA 061205
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
405 AM PST Wed Nov 6 2024

CAZ115-062300-
/O.CON.KEKA.WI.Y.0023.000000T0000Z-241107T0200Z/
Southern Lake-
Including Clearlake, Hidden Valley Lake, Middletown, and
Clearlake Park
405 AM PST Wed Nov 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Gusts up to 55 mph possible on ridgetops.

* WHERE...Eastern Lake County.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
404 
WWUS76 KEKA 061958
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1158 AM PST Wed Nov 6 2024

CAZ115-070200-
/O.CON.KEKA.WI.Y.0023.000000T0000Z-241107T0200Z/
Southern Lake-
Including Hidden Valley Lake, Middletown, Clearlake Park, and
Clearlake
1158 AM PST Wed Nov 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Gusts up to 55 mph possible on ridgetops.

* WHERE...Eastern Lake County.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
032 
WWUS76 KEKA 070201
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
601 PM PST Wed Nov 6 2024

CAZ115-070315-
/O.EXP.KEKA.WI.Y.0023.000000T0000Z-241107T0200Z/
Southern Lake-
Including Middletown, Clearlake Park, Clearlake, and Hidden
Valley Lake
601 PM PST Wed Nov 6 2024

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:26 PM PST, 11 hours 25 minutes earlier.

Area forecast discussion, Nov 4, 2:26 PM PST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
226 PM PST Mon Nov 4 2024

.SYNOPSIS...Northeast winds will build Tuesday, bringing dry
hazardous fire weather conditions to Lake and eastern Mendocino
counties. Light rain may be possible by the weekend as another
trough arrives.

&&

.DISCUSSION...A shortwave trough will move across the Pacific Northwest today-
tonight. PWAT values increase up to 1.10 inch along the North Coast
this afternoon as moisture spills over a stout ridge aloft offshore.
Light showers or sprinkles are possible late this afternoon and
evening for the North Coast as a decaying front approaches the west
coast and shallow moist air spreads onshore.

Upper and surface ridging will then rebuild on Tue and maintain dry
weather for the remainder the week. Prime concern heading into
Tuesday night and Wed will be the potential for strong gusty NE
winds across mostly southern Lake County. NBM probabilities for
gusts over 45 mph are less than 20% for all lower elevations (below
1500 feet), but ramp up to 40-60% for the higher elevations and
ridges on the eastern/southern periphery of Lake County Tue
night/Wed AM. Suspect a few wind-prone ridges will gust to 50 mph
Tue night or Wed AM. A RED FLAG WARNING has been hoisted for zones
264 and 277. See the  Fire Weather section below for more details.

The dry offshore flow mid to late week will also make for ideal
longwave cooling where winds decouple and go calm in the interior
valleys. Assuming no low clouds or fog, freezing temperatures and
frost are probable for the interior valleys. A frost advisory or
freeze warning may be necessary for areas that have not had an end
of season freeze yet this fall.

The offshore flow pattern begins to breakdown and weaken toward the
end of the week as another trough complex begins to approach. Most
all ensemble cluster means indicate above normal 500mb heights and a
dominating ridge through Saturday, so suspect any rain is going to
be on the light side and confined to the northern most zones.
Ensemble cluster means show more variance with a potentially
deeper/colder trough toward the end of the week or early next week.
This may provide us with more rain, but the timing is vague and
details sketchy at the moment. /DB /EYS

&&

.AVIATION...A weak front is producing light rain showers and
widespread cloud cover over the north coast this afternoon.
Ceilings will continue dipping down to MVFR over the next few
hours, with brief periods of reduced visibility's possible. UKI
will stay dry this afternoon with elevated northwesterly flow
developing as high pressure enhances the coastal pressure gradient
behind the front. Gusts 15 to 20 knots are possible along the
entire Mendocino coast south of the Cape through this evening. Dry
northeasterly flow will resume in Humboldt and Del Norte counties
overnight, keeping conditions mostly VFR across the area beneath
high cirrus streaming overtop the ridge. Diurnally driven
northerly flow will produce 15 to 20 knot gusts each afternoon
along the coast through midweek.

&&

.MARINE...Wave heights generated from a large NW swell will
continue to diminish to around 10 feet this evening and overnight
as winds become subdued by a weak frontal boundary traversing the
north coast. Small crafts will remain active in the outer waters
during this relatively quieter period. Northerly winds are
expected to increase substantially Tuesday afternoon into
Wednesday as high pressure builds behind the front and enhances
the coastal pressure gradient. Gale gusts exceeding 35 knots are
possible early Wednesday morning in the southern waters downwind
and nearshore of Cape Mendocino. Wind wave energy will maintain
10-12 foot wave heights through midweek even as the swell decays.
Much quieter conditions are expected in the latter half of the
week with minimal wind and a smaller mid-period NW swell.

&&

.FIRE WEATHER...Warmer daytime temperatures and lower RH's are
forecast today through Thursday, mostly for the southern interior
(Mendo and Lake). Northerlies over the exposed ridges and higher
terrain are expected to diminish today as a decaying front
approaches from the NW and provides some light showers or sprinkles
for Del Norte/Humboldt. Northerlies will strengthen on Tuesday after
shortwave trough passage into the Great Basin. Robust
northeasterlies and lower humidity are then expected for the
southeastern interior (zone 264 & 277) as a 925mb NE speed max
develops over the Sac valley Tue Eve-Thurs AM. NBM mean Fosberg
index increases to 50+ along the eastern and southern fringes of
zone 264 Tue night into Thurs AM in response to the drying
northeasterlies. Isolated NE wind gusts around 50 mph and single
digit RH's are certainly possible over the higher terrain of zone
264 and zone 277 Tue night into Thurs AM. A RED FLAG WARNING, has
been hoisted for zones 264 and 277, despite the low season
transition. Of particular interests are the fine fuels such as
grasses and shrubs. Not so much for timber, as recent rains have
been beneficial.

&&

.BEACH HAZARDS...Despite the High Surf advisory ending, the long
period swell and light winds, north of Cape Mendocino, will bring a
moderate threat of sneaker waves to the Humboldt and Del Norte
coasts today. Extra care should be taken when walking along beaches
and jetties. Never turn your back to the Ocean! /EYS /JB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement until 10 PM PST this evening for
     CAZ101-103.

     Red Flag Warning from 3 PM Tuesday to 7 AM PST Thursday for
     CAZ264-277.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 PM PST this evening for PZZ450-
     455.

     Small Craft Advisory until 3 PM PST Wednesday for PZZ470.

     Small Craft Advisory until 3 PM PST Tuesday for PZZ475.

     Gale Warning from 3 PM Tuesday to 9 AM PST Wednesday for
     PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 9:02 PM PSTSmall Craft AdvisoryEKA36 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.